Social Anxiety Forum - View Single Post - Starting Luvox
Thread: Starting Luvox
View Single Post
post #6 of (permalink) Old 12-19-2016, 06:35 PM
Cassoulet94
SAS Member
 
Join Date: Apr 2014
Posts: 1,521
Quote:
Originally Posted by NotShyButSociallyAnxious View Post
Thanks for the reply! I'm going to tough it out and give luvox the old college try. I'm feeling terrible right now, serious nausea, increased anxiety, tiredness but can't sleep straight through the night but it's only been 4 days.

As far as my symptoms go I feel like I have them all checked off heh. I'd say as of right now my anxiety is higher than my depression, especially my SA. Like I am spending the weekend with my in laws for xmas and the idea of it terrifies me. Or like the idea of going to hang out with my wife and her friends seems unbearable. However I'm also pertty lethargic and am content with just being on the couch all day even though that's when I feel worse - doing nothing

I've had issues with my self esteem and confidence since high school but no real SA until college. It's just right now the physical symptoms are really getting to me and have been since I got out of rehab 5 months ago. These gagging spells and constant heat in my head are terrible! I don't put a lot of stock in SSRIS given what I've read on here but hey, I was on lexapro for 10 years and made it through. Any other thoughts on luvox/ssris?

Well if you made it trough with lexapro, it is not unlikely that luvox will produce the same kind of effects once the side effects have subsided (if they do, which is likely).

If luvox give you some relief but you feel you're still not motivated enough, you can try augmenting it with things like bupropion (wellbutrin), which affects noradrenaline and dopamine (a little). Too bad you could not tolerate zoloft because it's one of the better ssris, it seems. Paxil (paroxteine) is also good, despite its nasty sexual side effects and withdrawals symptoms if you quit too fast. It's the most potent SSRI (=/= most efficient) and at 40mg (high dose) I felt pretty relaxed but not too motivated. At 40mg sometimes I felt a little too good physically so I just wanted to stay on my couch to enjoy the feeling.

Then you could consider MAOIs: nardil (considered better for SA) or parnate (better for depression). You have to be disciplined, at least at first, because you must learn how you react to tyramine food and drink. Plus hypotension can be annoying. But these are efficient meds, more than SSRIS for a lot of people. The main problem with such meds is that it is hard to find a doc willing to prescribe them. So you have to find an open minded doc and to show him you know the stuff and won't screw around with the diet and interactions.

Are you doing therapy ? About self esteem I would suggest a good book by a famous french psychiatrist who is specialized in SA (it's called "imperfect, free and happy"). The title sounds like any other self development book but the author was a psychiatrist in a famous hospital in Paris (Saint Anne), so it's mainly based on science and he has a really good understanding of self-esteem mechanisms. I could relate a lot to what he was writing. Reading books are a good thing to do when your depression and anxiety has lifted a bit, so if you're not there yet, just wait some time before reading it. And no, I am not a friend of the author or the editor. I'm sure there are plenty of other good books, I just found this one to be the best among those I read.
Cassoulet94 is offline  
 
 
For the best viewing experience please update your browser to Google Chrome